Table of Contents Author Guidelines Submit a Manuscript
Abstract and Applied Analysis
Volume 2014, Article ID 510671, 9 pages
http://dx.doi.org/10.1155/2014/510671
Research Article

Minimal Wave Speed of Bacterial Colony Model with Saturated Functional Response

1School of Mathematics and Statistics, Southwest University, Chongqing 400715, China
2College of Mathematics & Computer Science, Yangtze Normal University, Chongqing 408100, China

Received 12 January 2014; Accepted 24 February 2014; Published 31 March 2014

Academic Editor: Weiming Wang

Copyright © 2014 Tianran Zhang and Qingming Gou. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. A. Aotani, M. Mimura, and T. Mollee, “A model aided understanding of spot pattern formation in chemotactic E. coli colonies,” Japan Journal of Industrial and Applied Mathematics, vol. 27, no. 1, pp. 5–22, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  2. T. Banitz, K. Johst, L. Y. Wick, I. Fetzer, H. Harms, and K. Frank, “The relevance of conditional dispersal for bacterial colony growth and biodegradation,” Microbial Ecology, vol. 63, no. 2, pp. 339–347, 2012. View at Publisher · View at Google Scholar · View at Scopus
  3. J. A. Bonachela, C. D. Nadell, J. B. Xavier, and S. A. Levin, “Universality in bacterial colonies,” Journal of Statistical Physics, vol. 144, no. 2, pp. 303–315, 2011. View at Publisher · View at Google Scholar · View at Scopus
  4. J. Lega and T. Passot, “Hydrodynamics of bacterial colonies,” Nonlinearity, vol. 20, no. 1, pp. C1–C16, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  5. A. Marrocco, H. Henry, I. B. Holland, M. Plapp, S. J. Séror, and B. Perthame, “Models of self-organizing bacterial communities and comparisons with experimental observations,” Mathematical Modelling of Natural Phenomena, vol. 5, no. 1, pp. 148–162, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  6. M. Mimura, H. Sakaguchi, and M. Matsushita, “Reaction-diffusion modelling of bacterial colony patterns,” Physica A, vol. 282, no. 1, pp. 283–303, 2000. View at Publisher · View at Google Scholar · View at Scopus
  7. M. K. Roy, P. Banerjee, T. K. Sengupta, and S. Dattagupta, “Glucose induced fractal colony pattern of Bacillus thuringiensis,” Journal of Theoretical Biology, vol. 265, no. 3, pp. 389–395, 2010. View at Publisher · View at Google Scholar · View at Scopus
  8. Y. Yamazaki, T. Ikeda, H. Shimada et al., “Periodic growth of bacterial colonies,” Physica D, vol. 205, no. 1–4, pp. 136–153, 2005. View at Publisher · View at Google Scholar · View at Scopus
  9. O. A. Croze, G. P. Ferguson, M. E. Cates, and W. C. K. Poon, “Migration of chemotactic bacteria in soft agar: role of gel concentration,” Biophysical Journal, vol. 101, no. 3, pp. 525–534, 2011. View at Publisher · View at Google Scholar · View at Scopus
  10. B. Grammaticos, M. Badoual, and M. Aubert, “An (almost) solvable model for bacterial pattern formation,” Physica D, vol. 234, no. 2, pp. 90–97, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  11. J. F. Leyva, C. Málaga, and R. G. Plaza, “The effects of nutrient chemotaxis on bacterial aggregation patterns with non-linear degenerate cross diffusion,” Physica A, vol. 392, no. 22, pp. 5644–5662, 2013. View at Publisher · View at Google Scholar · View at MathSciNet
  12. A. F. Miguel, “Constructal pattern formation in stony corals, bacterial colonies and plant roots under different hydrodynamics conditions,” Journal of Theoretical Biology, vol. 242, no. 4, pp. 954–961, 2006. View at Publisher · View at Google Scholar · View at MathSciNet
  13. A. Nishiyama, T. Tokihiro, M. Badoual, and B. Grammaticos, “Modelling the morphology of migrating bacterial colonies,” Physica D, vol. 239, no. 16, pp. 1573–1580, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  14. A. M. A. El-Sayed, S. Z. Rida, and A. A. M. Arafa, “On the solutions of the generalized reaction-diffusion model for bacterial colony,” Acta Applicandae Mathematicae, vol. 110, no. 3, pp. 1501–1511, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  15. M. Torrisi and R. Tracinà, “Exact solutions of a reaction-diffusion systems for Proteus mirabilis bacterial colonies,” Nonlinear Analysis: Real World Applications, vol. 12, no. 3, pp. 1865–1874, 2011. View at Publisher · View at Google Scholar · View at MathSciNet
  16. L. Zhang, “Positive steady states of an elliptic system arising from biomathematics,” Nonlinear Analysis: Real World Applications, vol. 6, no. 1, pp. 83–110, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  17. P. Feng and Z. Zhou, “Finite traveling wave solutions in a degenerate cross-diffusion model for bacterial colony,” Communications on Pure and Applied Analysis, vol. 6, no. 4, pp. 1145–1165, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  18. M. B. A. Mansour, “Traveling wave solutions of a reaction-diffusion model for bacterial growth,” Physica A, vol. 383, no. 2, pp. 466–472, 2007. View at Publisher · View at Google Scholar · View at Scopus
  19. M. B. A. Mansour, “Traveling wave solutions of a nonlinear reaction-diffusion-chemotaxis model for bacterial pattern formation,” Applied Mathematical Modelling, vol. 32, no. 2, pp. 240–247, 2008. View at Publisher · View at Google Scholar · View at Scopus
  20. M. B. A. Mansour, “Analysis of propagating fronts in a nonlinear diffusion model with chemotaxis,” Wave Motion, vol. 50, no. 1, pp. 11–17, 2013. View at Publisher · View at Google Scholar · View at MathSciNet
  21. J. Müller and W. van Saarloos, “Morphological instability and dynamics of fronts in bacterial growth models with nonlinear diffusion,” Physical Review E, vol. 65, no. 6, Article ID 061111, 2002. View at Publisher · View at Google Scholar · View at Scopus
  22. R. A. Satnoianu, P. K. Maini, F. S. Garduno, and J. P. Armitage, “Travelling waves in a nonlinear degenerate diffusion model for bacterial pattern formation,” Discrete and Continuous Dynamical Systems B, vol. 1, no. 3, pp. 339–362, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  23. S. Thanarajah and H. Wang, “Competition of motile and immotile bacterial strains in a petri dish,” Mathematical Biosciences and Engineering, vol. 10, no. 2, pp. 399–424, 2013. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  24. J. Y. Wakano, A. Komoto, and Y. Yamaguchi, “Phase transition of traveling waves in bacterial colony pattern,” Physical Review E, vol. 69, no. 5, Article ID 051904, 9 pages, 2004. View at Publisher · View at Google Scholar · View at MathSciNet
  25. O. Diekmann, “Thresholds and travelling waves for the geographical spread of infection,” Journal of Mathematical Biology, vol. 6, no. 2, pp. 109–130, 1978. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  26. J. Carr and A. Chmaj, “Uniqueness of travelling waves for nonlocal monostable equations,” Proceedings of the American Mathematical Society, vol. 132, no. 8, pp. 2433–2439, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  27. Z.-C. Wang, W.-T. Li, and S. Ruan, “Traveling fronts in monostable equations with nonlocal delayed effects,” Journal of Dynamics and Differential Equations, vol. 20, no. 3, pp. 573–607, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  28. Z.-C. Wang, W.-T. Li, and S. Ruan, “Entire solutions in bistable reaction-diffusion equations with nonlocal delayed nonlinearity,” Transactions of the American Mathematical Society, vol. 361, no. 4, pp. 2047–2084, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  29. Z.-C. Wang and J. Wu, “Travelling waves of a diffusive Kermack-McKendrick epidemic model with non-local delayed transmission,” Proceedings of The Royal Society of London A, vol. 466, no. 2113, pp. 237–261, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  30. E. Zeidler, Nonlinear Functional Analysis and Its applications I, Springer, New York, NY, USA, 1986. View at Publisher · View at Google Scholar · View at MathSciNet